MAUDE Adverse Event Report: SYNTHES ELMIRA 3.5MM LCP EXTRA-ARTICLR DISTALHUMERUS PL 6H/RT 158MM LONG; PLATE,FIXATION,BONE

SYNTHES ELMIRA 3.5MM LCP EXTRA-ARTICLR DISTALHUMERUS PL 6H/RT 158MM LONG; PLATE,FIXATION,BONE
Model Number 02.104.006
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional patient id is (b)(6).Date of event is unknown.Date of implant is unknown.Reportedly, only one of the two plates was explanted on (b)(6) 2017.It is unknown which one of the two plates was explanted.Device is not expected to be returned for manufacturer review/investigation.(b)(4).Device evaluation/investigation could not be completed; no conclusion could be drawn as product was not returned to manufacturer.Device history records review could not be completed as the provided lot number was invalid.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient was implanted with one 3.5mm locking compression (lcp) extra-articular distal plate (right), another unknown plate, and an unknown number of unknown cortical and locking screws on an unknown date in 2017 to treat an unknown humerus fracture.Postoperatively, approximately four months after the initial implant, the patient suffered another fracture of the humerus directly above the previous fracture site while throwing a football.On (b)(6) 2017, the patient was returned to the operating room where one (1) of the plates, four (4) cortical screws, and five (5) locking screws were removed intact.The surgeon elected to leave the remaining plate and screws in the patient, it is unknown why.In place of the explanted devices, the patient was implanted with a 14-hole 4.5mm/3.5mm lcp® metaphyseal plate, five (5) 3.5mm locking screws, one (1) 3.5mm cortical screw, one (1) 2.45mm cortical screw, and one (1) 5.0mm locking screw on (b)(6) 2017 to treat the new fracture.There were no surgical delays reported and the patient status at the time of the report.This report is for one (1) 3.5mm locking compression (lcp) extra-articular distal plate.This is report 1 of 5 for (b)(4).

Brand Name
3.5MM LCP EXTRA-ARTICLR DISTALHUMERUS PL 6H/RT 158MM LONG
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
SYNTHES ELMIRA
35 airport road
horseheads NY 14845
MDR Report Key6757378
Report Number3003506883-2017-10147
Device Sequence Number1116592
Product Code HRS
UDI-Device Identifier10886982029003
UDI-Public(01)10886982029003(10)081744
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K031178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number02.104.006
Device Catalogue Number02.104.006
Device Lot Number081744
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2017
Initial Report FDA Received Date08/01/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight104